Show simple item record

dc.contributor.authorBjörnsson, E
dc.date.accessioned2011-03-30T09:50:42Z
dc.date.available2011-03-30T09:50:42Z
dc.date.issued2010-07
dc.date.submitted2011-03-30
dc.identifier.citationAliment. Pharmacol. Ther. 2010, 32(1):3-13en
dc.identifier.issn1365-2036
dc.identifier.pmid20374223
dc.identifier.doi10.1111/j.1365-2036.2010.04320.x
dc.identifier.urihttp://hdl.handle.net/2336/126286
dc.descriptionTo access publisher full text version of this article. Please click on the hyperlink in Additional Links fielden
dc.description.abstractBACKGROUND: Drug-induced liver injury (DILI) is an important differential diagnosis in many patients in clinical hepatology. DILI is the leading cause of acute liver failure and is an important safety issue when new drugs are developed. AIMS: To provide a review of the recent data on DILI with particular focus on the most common and relevant issues seen in clinical practice. METHODS: A Medline search was undertaken to identify relevant literature using search terms including 'drug-induced liver injury' and 'hepatotoxicity'. RESULTS: The true incidence of DILI remains unknown but incidence up to 14 cases per 100 000 inhabitants and year has been reported. Antibiotics, analgesics and NSAIDs are the most common drugs causing liver injury. Idiosyncratic DILI has been shown to have a dose-dependent component and drugs without significant hepatic metabolism rarely cause DILI. Chronic elevation in liver enzymes can develop after DILI but this is rarely associated with clinical morbidity or mortality. CONCLUSIONS: Drug-induced liver injury remains a diagnostic challenge. Multicentre studies and international collaborative work with well-characterized patients will increase our understanding of liver injury associated with drugs. New therapies for acute liver failure resulting from drugs are needed.
dc.language.isoenen
dc.publisherBlackwell Scientific Publicationsen
dc.relation.urlhttp://dx.doi.org/10.1111/j.1365-2036.2010.04320.xen
dc.subject.meshDrug Therapyen
dc.subject.meshDrug-Induced Liver Injuryen
dc.subject.meshHumansen
dc.subject.meshLiveren
dc.subject.meshLiver Failureen
dc.subject.meshPharmaceutical Preparationsen
dc.subject.meshRisk Factorsen
dc.titleReview article: drug-induced liver injury in clinical practiceen
dc.typeArticleen
dc.contributor.departmentDepartment of Internal Medicine, Landspitali University Hospital, Reykjavik, Iceland. einarsb@landspitali.is <einarsb@landspitali.is>en
dc.identifier.journalAlimentary pharmacology & therapeuticsen
html.description.abstractBACKGROUND: Drug-induced liver injury (DILI) is an important differential diagnosis in many patients in clinical hepatology. DILI is the leading cause of acute liver failure and is an important safety issue when new drugs are developed. AIMS: To provide a review of the recent data on DILI with particular focus on the most common and relevant issues seen in clinical practice. METHODS: A Medline search was undertaken to identify relevant literature using search terms including 'drug-induced liver injury' and 'hepatotoxicity'. RESULTS: The true incidence of DILI remains unknown but incidence up to 14 cases per 100 000 inhabitants and year has been reported. Antibiotics, analgesics and NSAIDs are the most common drugs causing liver injury. Idiosyncratic DILI has been shown to have a dose-dependent component and drugs without significant hepatic metabolism rarely cause DILI. Chronic elevation in liver enzymes can develop after DILI but this is rarely associated with clinical morbidity or mortality. CONCLUSIONS: Drug-induced liver injury remains a diagnostic challenge. Multicentre studies and international collaborative work with well-characterized patients will increase our understanding of liver injury associated with drugs. New therapies for acute liver failure resulting from drugs are needed.


This item appears in the following Collection(s)

Show simple item record